| Catalog Number |
L20412 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Unspecified Tissue Injury (4559); Insufficient Information (4580)
| Date of Event |
06/25/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that the corail instrument failed.The neck attachement piece from broach 12 broke while inserted in the femur.Since this was the final size the broach, it was already tightly seated.Without this metal piecewas unable to grip on the broach and it is difficult to remove it from the shaft.In order to remove the broach required removal of some bone, medially around the calcar, to get a grip on the broach again.Using this method the broach was successfully removed, however the patient was impacted.The instruments are very old and intensively used for the past at least 15 years each day.High probability is metal fatigue.
Event or Problem Description
Additional information received: a.Was there any patient harm/consequence related to the event? -minimal patient consequence in the sense that we needed to remove some extra bone around the femoral calcar in order to get grip on the broach that was stuck in the canal.Patient has no functional complications from this.B.Was there any surgical delay related to the event? -time added to the surgery was about 10mins.
Additional Manufacturer Narrative
Product complaint # =(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5 corrected: h5, h6 (health effect - impact code & health effect - clinical code), h8 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: last week tuesday (b)(6) 2024 in (b)(6) with surgeon a corail instrument failed.The neck attachment piece from broach 12 broke while inserted in the femur.Since this was the final size the broach, it was already tightly seated.Without this metal piece you don¿t have grip on the broach and it is difficult to remove it from the shaft.In order to remove the broach, we needed to remove some bone, medially around the calcar, to get a grip on the broach again.Using this method the broach was successfully removed; however, the patient was impacted.Luckily damage was controlled because normally the function of the thp won¿t be compromised because of this.Surgeon has over 15y of experience working with (b)(6).He has exceptional knowledge and experience on/with our products.He knows very well how to manipulate the instruments.The instruments are very old and intensively used for the past at least 15years each day.High probability is metal fatigue.The product was returned to depuy synthes for evaluation.Visual analysis of the returned device found that the broach corail amt 12 was broken from the post.The broken fragment was returned for evaluation.Based on observations and location of the breakage, it can be determined that impaction forces combined with handle not being fully secured onto the broach caused a excessive workload to a specific portion of the post leading to fatigue fracture.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the broach corail amt 12 would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.